Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
166 Doctors are Online

Severe acid reflux, regular abdominal bloating, lower back pain,arthritis, want to avoid side effects of prolonged use of prilosec. Is it possible to cure acid reflux with lifestyle changes?

I ve been on prilosec for 10 years. I had severe acid reflux , but the prilosec completely stopped it. The last few years, I ve had abdominal bloating every day and my lower back seems to have some arthritis problems. I ve read some things online that describe the long-term effects of taking meds like prilosec for too long. I need to get to the root of the problem and fix it. What can I do to stop this acid reflux once and for all? Degestive enzymes? Probiotics?
Asked On : Sun, 10 Jun 2012
Answers:  1 Views:  683
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics
Emergency Medicine Specialist 's  Response
Thanks for writing your query.

After reading your post, I would like to assure you that your symptoms can be prevented by some precautions and lifestyle changes.

Following precautions will be helpful :-
1.Avoid spicy and oily foods.
2.Avoid being empty stomach for long periods.
3.Avoid mental and emotional stress.
4.Avoid smoking and alcohol, if any.
5.Avoid self medications, especially pain killers and steroids.
6.Drink lots of water daily.
7.Eat light meals prepared under hygienic conditions.
8.Avoid gas producing foods like peas, cabbage, legumes, etc.
9.Avoid eating fast and talking while eating.

I hope this is helpful to you.
Answered: Sun, 11 May 2014
I find this answer helpful

 1 user finds this helpful

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor